MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, XL

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, XL
Model Number 78-50040
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device implanted in patient.
 
Event or Problem Description
It was reported that the implant dimensions were incorrect and did not properly fit the patient's anatomy.There was a delay during surgery of around 2 hours, but no adverse consequences were reported.The implant was cut into pieces to complete the surgery.
 
Additional Manufacturer Narrative
The reported event could be confirmed, as an intra-operative image was provided.On 26-jan-2022, two stryker sales representatives reported that the peek implant appeared shaped inward, did not fit patient's anatomy, and was incorrectly curved.The extra or time as a result was at least 2 hours, which was later confirmed by the surgeon.An analysis of the implant design and all quality relevant steps showed that all steps were performed in accordance with internal procedures.The implant is designed as requested through.In addition, the ct scan showed some brain swelling, although this was not explicitly mentioned.At that point of investigation, it was assumed that brain swelling and the bilateral extend of the peek implant could likely have contributed to the event.On 09-mar-2022, a follow-up call with the surgeon was held with the stryker representatives.The surgeon clarified in this call that the implant was 20-30 % too large.He provided an intra-operative image and explained that he had to cut the implant to reduce volume and cover the defect.He further stated that the angles didn't fit.He commented the result as ¿not a bad outcome¿ and stated that the modifications have no impact on the patient outcome.At the end of the call, options were pointed out to the surgeon and rep to support in future bilateral cases, such as attending a design session; ordering a host bone model or use a medpor multi-piece implant instead.Surgeon and rep were open to these options and will consider these for future implants.In conclusion, the statements made by the surgeon in the follow-up call on 09-mar-2022 supported that swelling could be a contributing factor to this event, although this was not confirmed by the surgeon.Whether anatomical changes have occurred can only been evaluated with a post-op ct scan.This was requested, but could not be obtained by the sales representative due to the hospital¿s strict data privacy policy at the time of closure of this complaint.
 
Event or Problem Description

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, XL
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
amelia kesti
boetzingerstr. 41
freiburg D-791-11
GM   D-79111
76145120
MDR Report Key13516761
Report Number0008010177-2022-00005
Device Sequence Number12393246
Product Code GWO
UDI-Device Identifier07613327129274
UDI-Public07613327129274
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K152076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number78-50040
Device Catalogue Number78-50040
Device Lot Number2110051017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown